Florida, 2011

Wildfire in Florida, May 1, 2011

May 1, 2011 · NWS JAX · 1 event in 1 county or zone

A wildfire burned around 600 acres SW of Crescent City.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A wildfire burned around 600 acres SW of Crescent City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 1, 1:25 PM EST, 5 hours 23 minutes earlier.

Area forecast discussion, May 1, 1:25 PM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT SUN MAY 1 2011

.SYNOPSIS...UPPER RIDGE REMAINS FIRMLY IN PLACE OVER THE SE US
WITH MID AND HIGH CLOUDINESS SPILLING OVER THE RIDGE N OF THE
COUNTY WARNING AREA. ENUF LOW-LEVEL MOISTURE BENEATH STRONG 900MB
INVERSION TO PRODUCE SCT-BKN CU FIELD OVER COASTAL NE FL AND MUCH
OF SE GA. SE FLOW PREVAILS ACROSS THE AREA WITH GUSTS OF 20 TO 25
MPH IN E ZONES. EARLY AFTERNOON TEMPERATURES RANGE FROM NEAR 80
ALONG THE IMMEDIATE ATLANTIC COAST TO THE MID 80S OVER PORTIONS OF
THE S INTERIOR.

.SHORT TERM...PATCHY FOG IS POSSIBLE ONCE AGAIN TONIGHT ACROSS
THE AREA. BETTER CHANCES OF FOG ARE EXPECTED ON MON NIGHT DUE TO
SLIGHTLY LESS WIND AND MORE LOW-LEVEL MOISTURE.

TEMPERATURES WILL BE NEAR NORMAL IN THE COASTAL COUNTIES AND FOR
NIGHTTIME LOWS INLAND. HOWEVER...INLAND MAX TEMPERATURES WILL
AVERAGE ABOUT 5 DEGREES ABOVE NORMAL THRU TUE.

ON TUE...A COLD FRONT WILL APPROACH THE AREA FROM THE W. ISOLATED
TO LOW END SCATTERED SHOWERS AND TSTMS WILL PRECEDE THE FRONT TUE
AFTERNOON AND TUE NIGHT.

.LONG TERM...EXTENDED FORECAST HAS NOT BEEN CHANGED TOO MUCH.
FRONT WILL CLEAR THE AREA EARLY WED WITH TEMPERATURES DROPPING
BELOW NORMAL INTO FRI MORNING. THU AND FRI MORNINGS MAY SEE SOME
NORMALLY COLDER INLAND SPOTS DIP INTO THE UPPER 40S.

&&

.AVIATION...VFR THROUGH SUNSET WITH BREEZY ESE FLOW AND GUSTS NEAR
20 KTS NEAR COAST. TONIGHT INFLUX OF LOW LEVEL MOISTURE AND
DECOUPLING WINDS COULD SUPPORT MVFR/IFR AT DUVAL AT SSI..CRG...VQQ
AND GNV...AND HAVE INCLUDED THIS IN THE TAFS.

&&

.MARINE...PLAN TO DROP SCEC FOR TODAY AND CONTINUE WITH A CAP OF 5
FT SEAS FOR OFFSHORE LEGS AS OBSERVED HEIGHTS ARE STILL ABOUT 1 FT
BELOW GUIDANCE. CONTINUED TO SHAVE ABOUT 5-10% OFF OF FORECAST MODEL
HEIGHTS THROUGH WED...THEN CONTINUE WITH FORECAST OF SCEC CONDITIONS
WED NIGHT AND THU FOLLOWING FROPA.

&&

.FIRE WEATHER...RHS HAVE BEEN HIGHER THAN INITIALLY THOUGHT DUE TO
ATLANTIC MOISTURE MOVING INLAND. NO FIRE WX PRODUCTS ARE ANTICIPATED
FOR MON DUE TO INCREASED LOW LEVEL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  87  61  89 /   0   0   0  10
SSI  68  79  67  83 /   0   0   0  10
JAX  62  84  63  87 /   0   0   0  10
SGJ  67  81  66  84 /   0   0   0  10
GNV  60  89  60  90 /   0   0   0  10
OCF  61  90  61  90 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/ENYEDI/PRESNALL
Hazardous weather outlook, May 1, 3:38 AM EST, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 AM EDT SUN MAY 1 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
438 AM EDT SUN MAY 1 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES...

A PERSISTENT EASTERLY SWELL WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS AT THE AREA BEACHES TODAY. REFER TO THE SURF ZONE
FORECAST.

THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS THE
INLAND AREAS DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY INTO WEDNESDAY
WITH THE NEXT FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Local storm report, May 1, 6:29 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     WILDFIRE         6 SSW STEVEN FOSTER STA 30.73N 82.37W
05/01/2011                   WARE               GA   NEWSPAPER

            WILDFIRE HAS BURNED 750 ACRES.

&&

ECZ

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Putnam

When
May 1, 6:48 PM EST
Where
Putnam forecast zone
Reported by
Law Enforcement

A wildfire burned about 600 acres 3 miles SW of Crescent City. No homes were threatened. The location was approximated via radar.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294598.